Late development of hematoma around a breast implant, necessitating removal.

Published

Journal Article

We present a patient who bled into the pocket around a breast implant 2 1/2 years after an augmentation mammaplasty. She had received inflatible silicone prostheses, each containing 40 mg of triamcinolone acetonide. Our belief is that this large dosage of corticosteroid was responsible for the late erosion of the medium-sized artery, which caused the hemorrhage. Exploration and evacuation of the hematoma was followed by an uneventful postoperative course.

Full Text

Duke Authors

Cited Authors

  • Georgiade, NG; Serafin, D; Barwick, W

Published Date

  • November 1, 1979

Published In

Volume / Issue

  • 64 / 5

Start / End Page

  • 708 - 710

PubMed ID

  • 504495

Pubmed Central ID

  • 504495

Electronic International Standard Serial Number (EISSN)

  • 1529-4242

International Standard Serial Number (ISSN)

  • 0032-1052

Language

  • eng